CSN Login
Members Online: 4

Need advice on Low white count, please

melm
Posts: 105
Joined: Jan 2001

Hi, all. It's Mel in Arkansas checking in to say hi to everyone and also to express my joy of finding Pam out of the hospital and back on the network! Welcome back Pam!
I have a question for those who have been in treatment for a while. I had my 5th chemo on May 3, two weeks later went through the Neupogen shots which brought my WBC up to 18 from 2.1. Instead of waiting the usual 4 weeks for my 6th (and final!) treatment, the doc decided to treat me on the 3rd week (which was May 24). When I went for my CBC on May 31, one week out, my WBC had bottomed to 1.42! After only 1 week, which is so unusual. So, doc recommended Neupogen for 5 days straight. Since Thursday I have not experienced any of the usual bone pain, NONE. Today after my 4th shot they checked my blood again. My WBC is now on 1.43!!! The Nuepogen has done nothing. Over the last 5 months my whites have never dropped below 2.1 and that was always 2 weeks out. I am scheduled to return to work on Tuesday, but if my count doesn't rise i won't be going anywhere ( and all of you who are familiar with my boss situation knows what that means). Anyway, I know I am rambling but this really has me puzzled. Does this seem like a common thing to happen after 6 mos. of treatment? I will go for my last shot in the a.m. and talk with the doctor and take it from there. What if the Neupogen doesn't work? Are there other alternatives?
Thanks to anyone who can clear up some of these questions .
Love & prayers to you all-
Mel

24242
Posts: 1417
Joined: Mar 2001

Mel,
I had allot of problems with chemo and had so low I got infection. That is when neupogen was introduced to me because they couldn't get my counts to rise. nuepogen seems to be used more readily in the states than here in Canada. Most often it is difficult for chemo patients to keep their nutritional levels up. It is most important since this is all we have to fight with after our bodies are trashed. Hang in there girl things will get better. Your almost there.
Be good to yourself,
24242Tara

sharon_buck
Posts: 64
Joined: May 2001

Mel,Iwas given nuepogen each time I had chem I was still tired and blood count low so now I get Procrit once a week. My last taxol was April 16 now in radiation and still tired and getting Procrit.On May 25 they started B 12 shot every 2 weeks that seems to help. Still get tired but, they said it will. I just take a nap when ever possible and not worry about all the house work. Take care Sharon

bdean
Posts: 262
Joined: Feb 2001

Dear Mel:
That happened to me once during treatments when I was changing over to a new chemo. The doc decided to give me the final dose a week sooner, and I thought I was not going to make it I got so weak. My body had a tough time rebuilding the white count, but it finally did. Our bodies seem to be able to tolerate up to a certain point and then gets overwhelmed. I hope God will bless you and give you renewed strength.
Love and prayers to you too,
Brenda from Georgia

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network